Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 196, NWS Omaha, NE

August 11, 2016Antelope County, Knox County, Pierce County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 11, 2016, 3:44 PM CDT for Antelope County, Knox County, Pierce County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2016, 3:44 PM CDT (20:44 UTC)
Expired
Aug 11, 2016, 4:30 PM CDT
In force
46 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Antelope County, NE, Knox County, NE, Pierce County, NE

The radar

The Sioux Falls radar (KFSD), 174 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

563 
WUUS53 KOAX 112044
SVROAX
NEC003-107-139-112130-
/O.NEW.KOAX.SV.W.0196.160811T2044Z-160811T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
344 PM CDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PIERCE COUNTY IN NORTHEASTERN NEBRASKA...
  SOUTH CENTRAL KNOX COUNTY IN NORTHEASTERN NEBRASKA...
  CENTRAL ANTELOPE COUNTY IN NORTHEASTERN NEBRASKA...

* UNTIL 430 PM CDT

* AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF CLEARWATER...OR 32 MILES SOUTHEAST OF O'NEILL...MOVING NORTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NELIGH...PLAINVIEW...CREIGHTON...CLEARWATER...BRUNSWICK...
  WINNETOON...ROYAL...FOSTER...
  BAZILE MILLS AND THE HIGHWAY 14 AND 59 JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 28 AND 45.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 335 AND 360.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4260 9788 4225 9756 4202 9814 4226 9830
      4228 9830
TIME...MOT...LOC 2043Z 241DEG 32KT 4222 9810 

HAIL...0.75IN
WIND...60MPH
 
$$

MILLER
6 follow-up statements
409 
WWUS53 KOAX 112051
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
351 PM CDT THU AUG 11 2016

NEC003-107-139-112130-
/O.CON.KOAX.SV.W.0196.000000T0000Z-160811T2130Z/
PIERCE NE-KNOX NE-ANTELOPE NE-
351 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN PIERCE...SOUTH CENTRAL KNOX AND NORTHERN ANTELOPE
COUNTIES...

AT 351 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
NELIGH...OR 33 MILES NORTHWEST OF NORFOLK...MOVING NORTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NELIGH...PLAINVIEW...CREIGHTON...BRUNSWICK...WINNETOON...ROYAL...
FOSTER...BAZILE MILLS AND THE HIGHWAY 14 AND 59 JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 34 AND 41.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 335 AND 360.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4260 9788 4225 9756 4208 9809 4226 9821
      4234 9820
TIME...MOT...LOC 2051Z 241DEG 32KT 4226 9801 

HAIL...0.75IN
WIND...60MPH
 
$$

MILLER
973 
WWUS53 KOAX 112059
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
359 PM CDT THU AUG 11 2016

NEC003-107-139-112130-
/O.CON.KOAX.SV.W.0196.000000T0000Z-160811T2130Z/
PIERCE NE-KNOX NE-ANTELOPE NE-
359 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN PIERCE...SOUTH CENTRAL KNOX AND NORTHEASTERN
ANTELOPE COUNTIES...

AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PLAINVIEW...OR 31 MILES NORTHWEST OF NORFOLK...MOVING NORTHEAST
AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...CREIGHTON...BRUNSWICK...WINNETOON...
FOSTER AND BAZILE MILLS. 

THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 341 AND
360.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4260 9788 4225 9756 4214 9802 4224 9810
      4237 9811
TIME...MOT...LOC 2059Z 241DEG 32KT 4229 9793 

HAIL...0.75IN
WIND...60MPH
 
$$

MILLER
954 
WWUS53 KOAX 112106
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
406 PM CDT THU AUG 11 2016

NEC003-107-139-112130-
/O.CON.KOAX.SV.W.0196.000000T0000Z-160811T2130Z/
PIERCE NE-KNOX NE-ANTELOPE NE-
406 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN PIERCE...SOUTH CENTRAL KNOX AND NORTHEASTERN
ANTELOPE COUNTIES...

AT 406 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF PLAINVIEW...OR 30 MILES NORTHWEST OF NORFOLK...MOVING NORTHEAST
AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...CREIGHTON...BRUNSWICK...WINNETOON...
FOSTER AND BAZILE MILLS. 

THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 341 AND
360.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4260 9788 4225 9756 4216 9794 4224 9810
      4237 9811
TIME...MOT...LOC 2106Z 241DEG 29KT 4230 9789 

HAIL...0.75IN
WIND...60MPH
 
$$

MILLER
338 
WWUS53 KOAX 112113
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
413 PM CDT THU AUG 11 2016

NEC003-107-139-112130-
/O.CON.KOAX.SV.W.0196.000000T0000Z-160811T2130Z/
PIERCE NE-KNOX NE-ANTELOPE NE-
413 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN PIERCE...SOUTH CENTRAL KNOX AND NORTHEASTERN
ANTELOPE COUNTIES...

AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
PLAINVIEW...OR 27 MILES NORTHWEST OF NORFOLK...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...CREIGHTON...BRUNSWICK AND FOSTER. 

THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 344 AND
360.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 9784 4225 9756 4216 9794 4224 9800
      4239 9802
TIME...MOT...LOC 2113Z 249DEG 28KT 4229 9782 

HAIL...0.75IN
WIND...60MPH
 
$$

MILLER
228 
WWUS53 KOAX 112119
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
419 PM CDT THU AUG 11 2016

NEC003-107-139-112130-
/O.CON.KOAX.SV.W.0196.000000T0000Z-160811T2130Z/
PIERCE NE-KNOX NE-ANTELOPE NE-
419 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN PIERCE...SOUTHEASTERN KNOX AND NORTHEASTERN ANTELOPE
COUNTIES...

AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLAINVIEW...
OR 24 MILES NORTHWEST OF NORFOLK...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLAINVIEW AND FOSTER. 

THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 352 AND
360.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4248 9781 4225 9756 4218 9787 4224 9789
      4239 9790
TIME...MOT...LOC 2119Z 252DEG 27KT 4229 9776 

HAIL...0.75IN
WIND...60MPH
 
$$

MILLER
155 
WWUS53 KOAX 112129
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
429 PM CDT THU AUG 11 2016

NEC003-107-139-112138-
/O.EXP.KOAX.SV.W.0196.000000T0000Z-160811T2130Z/
PIERCE NE-KNOX NE-ANTELOPE NE-
429 PM CDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIERCE...
SOUTHEASTERN KNOX AND NORTHEASTERN ANTELOPE COUNTIES WILL EXPIRE AT
430 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THIS WARNING WILL BE ALLOWED TO EXPIRE. A NEW SEVERE
THUNDERSTORM WARNING HAS BEEN ISSUED FOR PARTS OF PIERCE AND
ANTELOPE COUNTIES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4248 9781 4225 9756 4218 9787 4224 9789
      4239 9790
TIME...MOT...LOC 2125Z 241DEG 32KT 4229 9776 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:03 PM CDT, 41 minutes earlier.

Area forecast discussion, Aug 11, 3:03 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
303 PM CDT THU AUG 11 2016

.SHORT TERM...(tonight through Sunday)
Issued at 303 PM CDT Thu Aug 11 2016

The 12z upper-air analysis revealed a mid to upper-level low
over Saskatchewan with a trailing trough across the Interior
West. These data and current water vapor imagery suggest the
presence of a weak perturbation tracking across South Dakota and
Nebraska, ahead of the primary, western U.S. trough. At the
surface, a cold front stretched from eastern South Dakota to
central Nebraska as of 20z, with an outflow boundary gradually
becoming poorer defined as it lifts north through eastern Nebraska
and western Iowa.

Thunderstorms are beginning to increase in both coverage and
intensity ahead of the cold front from northeast Nebraska into
southeast South Dakota and northwest Iowa owing to persistent
low-level warm advection and increasing height falls attendant to
the NE/SD disturbance mentioned above. This activity is likely
still elevated, and rooted above a cap situated at the base of an
elevated-mixed layer. However with time, continued heating of the
warm sector coupled with low-level uplift along the front should
foster surface-based storms amidst an environment characterized by
mlCAPE of 2000-3000+ j/kg and 30-40 kt of effective bulk shear.
As such, isolated severe storms are possible as highlighted by the
current day 1 convective outlook from the SPC. While locally
damaging wind gusts and heavy rainfall appear to be the primary
hazards, a conditional threat for large hail and possibly a brief
tornado exists, contingent on the evolution of supercell storm
modes.

Showers and thunderstorms will likely persist tonight both along
and in the wake of the surface cold front as it continues
southeast across the area. While localized flooding is possible,
uncertainty in specifically where the band of heaviest rain will
set up coupled with relatively dry antecedent conditions precludes
us from considering a flash flood watch at this juncture.

Some of these showers and storms could linger into Friday,
especially across portions of southeast Nebraska and southwest
Iowa. We will see a slightly cooler and perhaps a bit drier air
mass filter into the area behind the cold front with highs on
Friday in the lower to mid 80s.

This weekend, we will remain in northwest flow aloft with a
surface ridge axis gradually building through the lower Missouri
Valley. This pattern should yield dry conditions with high
temperatures in the mid 80s and cooler overnight lows (compared to
recent nights) in the lower to mid 60s.

.LONG TERM...(Sunday night through Thursday)
Issued at 303 PM CDT Thu Aug 11 2016

Latest medium-range guidance suggests that a quasi-zonal belt of
polar westerlies will reside along the U.S.-Canadian border
through early next week with some amplification to the pattern by
the middle to latter part of the week. It appears that
precipitation chances will remain low through the extended period
with highs generally in the 80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 120 PM CDT Thu Aug 11 2016

kofk has been sct-bkn fl025 with more substantial cloudiness and
shra/tsra should be in the vicinity then increase in coverage this
afternoon and continue tonight. upper level support and moisture
lingers and may need to extend tsra chances at kofk past 01z later
tonight. tsra chances increase at koma/klnk after 22Z and
included a tempo group this evening. mvfr/ifr cigs/vsbys possible
with thunderstorms. Also mentioned gusty winds with storms.
Initially southeast to south winds 10 to 20kt ahead of the front.
North winds at kofk after 22-00Z. Initial push may switch the
winds around at koma/klnk 04-06Z.

&&

.OAX Watches/Warnings/Advisories...
NE...Heat Advisory until 8 PM CDT this evening for NEZ051>053-066>068-
     078-088>093.

IA...Heat Advisory until 8 PM CDT this evening for IAZ056-069-079-080-
     090-091.

&&

SHORT TERM...Mead
LONG TERM...Mead
AVIATION...Zapotocny
Hazardous weather outlook, Aug 11, 12:20 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1220 PM CDT THU AUG 11 2016

IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-065-120730-
MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SEWARD-
1220 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
AREA THIS AFTERNOON AND TONIGHT. STORMS SHOULD DEVELOP THIS
AFTERNOON AND COULD BECOME SEVERE. ALL MODES OF SEVERE WEATHER ARE
POSSIBLE, HOWEVER DAMAGING WINDS...LARGE HAIL, AND LOCALLY HEAVY
RAIN SHOULD BE THE PRIMARY HAZARDS. MULTIPLE ROUNDS OF STORMS WILL
BE POSSIBLE.

HEAT INDEX VALUES 95 TO 100 WILL OCCUR ACROSS PARTS OF THE AREA
THIS AFTERNOON.

AN OUTFLOW BOUNDARY HAS PUSHED TOWARD LINCOLN AND THE MAIN FRONTAL
BOUNDARY IS NORTH OF NORFOLK AND O NEILL. INSTABILITY AND
MOISTURE ARE IN PLACE WITH VERY WARM TEMPERATURES ALOFT. UPPER
LEVEL SUPPORT WILL ALLOW ELEVATED STORMS TO DEVELOP OVER PARTS OF
NORTHEAST NEBRASKA. THIS AFTERNOON LOOK FOR THE STORMS TO
STRENGTHEN CLOSER TO THE FRONT. WITH HEATING LATER THIS AFTERNOON
SCATTERED THUNDERSTORMS SHOULD ALSO INCREASE INTO EAST CENTRAL
NEBRASKA AND WESTERN IOWA AND CONTINUE DURING THE EVENING AND
GRADUALLY PUSH SOUTHEAST. ADDITIONAL THUNDERSTORMS SHOULD TRAIL
BACK IN NORTHEAST NEBRASKA LATER THIS EVENING, BUT WEAKEN BEFORE
REACHING EAST CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ056-069-079-080-090-091-NEZ051>053-066>068-078-088>093-120730-
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-
DOUGLAS-SARPY-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
1220 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
AREA LATER THIS AFTERNOON AND TONIGHT. STORMS SHOULD DEVELOP
LATER THIS AFTERNOON AND COULD BECOME SEVERE WITH ALL MODES OF
SEVERE WEATHER POSSIBLE...HOWEVER DAMAGING WINDS AND LOCALLY HEAVY
RAIN WILL BE THE PRIMARY HAZARDS.

A HEAT ADVISORY IS IN PLACE FOR THIS AFTERNOON AS HEAT INDEX
VALUES INCREASE TO 105 TO 110.

AN OUTFLOW BOUNDARY HAS PUSHED TOWARD LINCOLN AND THE MAIN FRONTAL
BOUNDARY IS NORTH OF NORFOLK AND O NEILL. INSTABILITY AND
MOISTURE ARE IN PLACE WITH VERY WARM TEMPERATURES ALOFT. UPPER
LEVEL SUPPORT WILL ALLOW ELEVATED STORMS TO DEVELOP OVER PARTS OF
NORTHEAST NEBRASKA. THIS AFTERNOON LOOK FOR THE STORMS TO
STRENGTHEN CLOSER TO THE FRONT. WITH HEATING LATER THIS AFTERNOON
SCATTERED THUNDERSTORMS SHOULD ALSO INCREASE INTO EAST CENTRAL
NEBRASKA AND WESTERN IOWA AND CONTINUE DURING THE EVENING AND
GRADUALLY PUSH SOUTHEAST. ADDITIONAL THUNDERSTORMS SHOULD TRAIL
BACK IN NORTHEAST NEBRASKA LATER THIS EVENING, BUT WEAKEN BEFORE
REACHING EAST CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ZAPOTOCNY

In the hours before

Special weather statement, Aug 11, 11:35 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1135 AM CDT THU AUG 11 2016

NEZ011-111700-
KNOX NE-
1135 AM CDT THU AUG 11 2016

...SPECIAL WEATHER STATEMENT...

AT 1134 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF LYNCH...OR 21 MILES SOUTHEAST OF PICKSTOWN...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN KNOX
COUNTY.

LAT...LON 4281 9827 4286 9829 4287 9825 4285 9822
      4284 9819 4282 9821
TIME...MOT...LOC 1634Z 241DEG 14KT 4284 9824

MEAD
Special weather statement, Aug 11, 2:41 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
241 PM CDT THU AUG 11 2016

NEZ011-012-016-017-112030-
ANTELOPE NE-KNOX NE-CEDAR NE-PIERCE NE-
241 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CEDAR...NORTHWESTERN
PIERCE...SOUTHEASTERN KNOX AND NORTHEASTERN ANTELOPE COUNTIES UNTIL
330 PM CDT...

AT 241 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CREIGHTON...OR 33 MILES SOUTHWEST OF LEWIS AND CLARK STATE RECREATION
AREA...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTINGTON...CREIGHTON...BLOOMFIELD...WAUSA...WYNOT...CROFTON...
PLEASANT VALLEY...FORDYCE...BRUNSWICK...ST. HELENA...WINNETOON...
BAZILE MILLS...OBERT...BROOKY BOTTOM...
THE HIGHWAY 14 AND 59 JUNCTION...
ASHFALL FOSSIL BEDS STATE HISTORICAL PARK AND ST. HELENA BOAT DOCK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 191 AND 212.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 341 AND 352.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4285 9729 4285 9722 4281 9721 4280 9716
      4277 9713 4276 9702 4264 9702 4229 9800
      4243 9819 4286 9741 4286 9737 4285 9736
      4287 9731
TIME...MOT...LOC 1941Z 229DEG 59KT 4246 9791

ZAPOTOCNY
Special weather statement, Aug 11, 3:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 PM CDT THU AUG 11 2016

NEZ011-016-017-112100-
ANTELOPE NE-KNOX NE-PIERCE NE-
318 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIERCE...SOUTHERN KNOX
AND ANTELOPE COUNTIES UNTIL 400 PM CDT...

AT 317 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES EAST OF ORCHARD TO 11 MILES EAST OF
BARTLETT. MOVEMENT WAS NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIERCE...NELIGH...PLAINVIEW...CREIGHTON...BLOOMFIELD...OSMOND...
WAUSA...VERDIGRE...CLEARWATER...ORCHARD...OAKDALE...CROFTON...
BRUNSWICK...CENTER...WINNETOON...ROYAL...FOSTER...BAZILE MILLS...
ASHFALL FOSSIL BEDS STATE HISTORICAL PARK AND WILLOW CREEK STATE
RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 25 AND 48.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 329 AND 367.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4236 9830 4249 9829 4282 9749 4218 9754
      4195 9829
TIME...MOT...LOC 2017Z 247DEG 52KT 4235 9816 4193 9833

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:49 AM CDTHeat AdvisoryOAXCass, Douglas, Gage, Jefferson, Johnson, Lancaster and 7 more16 hr
Aug 11, 2:41 PM CDTSpecial Weather StatementOAXCedar49 min
Aug 11, 3:18 PM CDTSpecial Weather StatementOAXAntelope, Knox, Pierce42 min
Aug 11, 4:11 PM CDTSpecial Weather StatementOAXPierce34 min
Aug 11, 4:27 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce48 min
Aug 11, 4:47 PM CDTSpecial Weather StatementOAXCedar, Wayne28 min
Aug 11, 5:08 PM CDTSpecial Weather StatementOAXCedar, Wayne52 min
Aug 11, 5:19 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne41 min
Aug 11, 5:27 PM CDTAreal Flood AdvisoryOAXStanton3 hr
Aug 11, 5:31 PM CDTSpecial Weather StatementOAXCuming29 min
Aug 11, 5:42 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston37 min
Aug 11, 5:56 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston49 min
Aug 11, 6:18 PM CDTAreal Flood AdvisoryOAXMadison117 min
Aug 11, 6:35 PM CDTSevere Thunderstorm WarningOAXBurt, Washington55 min
Aug 11, 6:46 PM CDTSpecial Weather StatementOAXDouglas, Washington29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.